MAUDE Adverse Event Report: TOSOH BIOSCIENCE, INC. (OHIO) G8; HEMOGLOBIN A1C TEST SYSTEM

TOSOH BIOSCIENCE, INC. (OHIO) G8; HEMOGLOBIN A1C TEST SYSTEM
Model Number HLC-723G8 ANALYZER REFURBISHED
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer (fse) was dispatched to address the reported event.The fse confirmed the issue by reviewing the results from the roche cobas analyzer compared to the g8 analyzer and noticed that the result value from the roche cobas analyzer was a little lower.The fse reviewed the calibrators and noticed that the values were entered 1% higher than the calibrator numbers on the bottles and that the retention time (rt) for the a1c was running at 0.61 minutes.The fse input the values listed on the calibrator bottles and increased the flow factor from 0.99 to 1.02 and performed calibrations.The fse verified the analyzer was operating properly by running quality control (qc) without issues and rerunning the original samples questioned by the customer.The new results were acceptable to the customer.No further action required by the fse.The g8 analyzer is functioning as expected.A 13 months retrospective review revealed twelve (12) occurrences of complaints related to discrepant hba1c result on the g8 analyzers through the aware date.Data assessment indicated the reported events occurred in ten (10) g8 analyzers, and were mostly due to operational problem and/or patient sample problem, obstruction of flow, maintenance problem and mechanical failure.The results were improved either by the customer rerunning affected samples, adjusting retention time, performing maintenance or replacing failed parts.The g8 analyzer functioned as designed by alerting the operator with suspect flags when applicable.There was no indication of incorrect patient results being generated due to fault or failure of the operation of the g8 analyzer that requires further escalation.The g8 variant analysis operator's manual under chapter 1 states the following: limitations of the procedure total area dilution studies demonstrate that the assay is linear from a total area of 500 to 4000.However, the optimum total area is 700 to 3000.Storage and stability unopened and stored at 2-8°c, the tosoh hemoglobin a1c calibrator and control sets are stable until the expiration date printed on the label.After reconstitution, calibrators are stable for one week when stored at 2-8°c.Refer to the control package insert for stability data.Unopened g8 variant elution buffers hsi (s) 1, 2, and 3 are stable until the expiration date printed on the label.After opening, elution buffers are stable for three months.Store at 4-30°c.Unopened hemolysis & wash solution is stable until the expiration date printed on the label.After opening, hemolysis & wash solution is stable for three months.Store at 4-30°c.The unopened tskgel g8 variant hsi column should be stored at 4-15°c in a cool location away from direct sunlight.The column is stable until the expiration date printed on the label.Columns are warranted for 2500 injections.Specimen collection and handling collect venous whole blood specimens in vacuum collection tubes containing k2- edta or k3-edta and mix thoroughly.Specimens may be stored up to fourteen days at 2-8°c before analysis.Specimens may be stored up to twenty-four hours at room temperature (10-25ºc) before analysis.The minimum volume required for analysis directly from collection tubes is 1 ml of whole blood.Venous whole blood samples as small as 50 l may be used when appropriate sample cup and software options are selected.A review of the device history record (dhr) was conducted for serial number (b)(6) which confirmed that there were no nonconformance, failure, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.The most probable cause was due to not inspecting for clots and fibrin prior to running, cause traced to user and a flow factor adjustment was needed, cause traced to maintenance.
 
Event or Problem Description
A customer reported discrepant results for hba1c samples on the hlc-723 g8 analyzer after sending the samples to reference lab (quest diagnostics) for comparison because they were questioned by the doctor.Of the three samples sent out to the reference lab, one was found to have clotted after running on the tosoh g8 analyzer and other two samples sent out, originally tested 7.3% and 8.7% on the tosoh g8 analyzer, and then 6.8% and 8.3% at the reference lab using the roche cobas analyzer; which uses turbidimetric inhibition immunoassay to test for hba1c compared to high pressure liquid chromatography (hplc) testing used by tosoh.The customer's expected results were more consistent with the ones received by the roche cobas analyzer.The customer confirmed quality control (qc) was in range.There was no patient harm or treatment change due to the potential discrepant result.

Brand Name
G8
Common Device Name
HEMOGLOBIN A1C TEST SYSTEM
Manufacturer (Section D)
TOSOH BIOSCIENCE, INC. (OHIO)
3600 gantz rd
grove city OH 43123
Manufacturer (Section G)
TOSOH BIOSCIENCE, INC. (OHIO)
3600 gantz rd
grove city OH 43123
Manufacturer Contact
jorge porras
2-2-1 yaesu
chuo-ku, tokyo 10400-28
JA   1040028
6506368314
MDR Report Key25072323
Report Number3005529799-2026-00005
Device Sequence Number10425271
Product Code PDJ
UDI-Device Identifier04560189282919
UDI-Public04560189282919
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K131580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLC-723G8 ANALYZER REFURBISHED
Device Catalogue Number021560R
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2026
Initial Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown